Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 5, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 18, 2011, 3:33 AM CDT for 23 counties in Kansas. It took effect at Oct 19, 2011, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 3:33 AM CDT (08:33 UTC)
- In effect from
- Oct 19, 2011, 4:00 AM CDT
- Expired
- Oct 18, 2011, 3:20 PM CDT
- In force
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WWUS73 KTOP 180833 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 333 AM CDT TUE OCT 18 2011 ...AN END TO THE 2011 GROWING SEASON IS NEAR... .PATCHY FROST IS EXPECTED TO DEVELOP EARLY WEDNESDAY MORNING. A HARD FREEZE IS ANTICIPATED THURSDAY MORNING BRINGING AN END TO THE 2011 GROWING SEASON. KSZ008>012-020>024-026-034>040-054>056-058-059-182115- /O.NEW.KTOP.FR.Y.0005.111019T0900Z-111019T1300Z/ /O.NEW.KTOP.FZ.A.0001.111020T0600Z-111020T1300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 333 AM CDT TUE OCT 18 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING...PATCHY FROST IS EXPECTED WEDNESDAY MORNING. A HARD FREEZE IS LIKELY THURSDAY MORNING. * TEMPERATURE...WEDNESDAY MORNING LOW TEMPERATURES WILL BE NEAR 32 DEGREES. THURSDAY MORNING LOW TEMPERATURES WILL RANGE FROM 26 TO 28 DEGREES. * IMPACTS...A HARD FREEZE WILL KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. REMEMBER...A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR HAZARDOUS FREEZING TEMPERATURES IN AND CLOSE TO THE WATCH AREA. && $$
1 follow-up statement
486 WWUS73 KTOP 182020 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 320 PM CDT TUE OCT 18 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-190915- /O.UPG.KTOP.FR.Y.0005.111019T0900Z-111019T1300Z/ /O.NEW.KTOP.FZ.W.0002.111019T0900Z-111019T1300Z/ /O.UPG.KTOP.FZ.A.0001.111020T0600Z-111020T1300Z/ /O.NEW.KTOP.FZ.W.0003.111020T0600Z-111020T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 320 PM CDT TUE OCT 18 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 1 AM TO 9 AM CDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE FORECAST TO FALL TO BETWEEN 30 AND 32 DEGREES WEDNESDAY MORNING. COLDER TEMPERATURES ARE EXPECTED THURSDAY MORNING WITH READINGS BETWEEN 26 AND 30 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE UNPROTECTED VEGETATION WEDNESDAY MORNING. A HARD FREEZE THURSDAY MORNING COULD KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WOLTERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:03 AM CDT, 30 minutes earlier.
Area forecast discussion, Oct 18, 3:03 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 303 AM CDT TUE OCT 18 2011 .DISCUSSION... AN END TO THE 2011 GROWING SEASON WITH THE POTENTIAL OF FROST TONIGHT AND A HARD FREEZE EXPECTED THURSDAY MORNING ARE THE FORECAST HIGHLIGHTS. SCATTERED LIGHT RAIN SHOWERS WILL BE ENDING EARLY THIS MORNING WITH STRONG ISENTROPIC DOWNGLIDE NOTED ALONG THE 305-315K SURFACES. CLOUD COVER WILL CLEAR FROM NORTHWEST TO SOUTHEAST WITH THE ARRIVAL OF A DRIER AIRMASS ASSOCIATED WITH A SURFACE HIGH BUILDING ACROSS THE PLAINS. STRONG COLD AIR ADVECTION TODAY WILL PRODUCE HIGHS ONLY IN THE 50S. THE PRESSURE GRADIENT WILL GRADUALLY RELAX TONIGHT WITH WINDS DECREASING. WITH CLEAR SKIES AND THE WIND DECOUPLING OVERNIGHT...FROST IS EXPECTED TO DEVELOP WITH LOWS FALLING TO NEAR FREEZING. WILL ISSUE A FROST ADVISORY WITH THIS FORECAST ISSUANCE. AFTER A CHILLY START TO THE DAY ON WEDNESDAY...TEMPERATURES WILL ONLY REACH THE LOWER 50S WITH 850MB TEMPS PROGGED NEAR -2 TO -3 CELSIUS. FORECAST MODELS REMAIN CONSISTENT BRINGING THE SURFACE RIDGE AXIS OVER NORTHEAST KANSAS RESULTING IN A FAVORABLE RADIATIONAL COOLING SETUP WITH LIGHT WINDS AND CLEAR SKIES. A HARD FREEZE LOOKS LIKELY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AND WILL ISSUE A FREEZE WATCH WITH THIS FORECAST ISSUANCE. DRY WEATHER IS EXPECTED THROUGH THE REST OF THE WORK WEEK WITH A GRADUAL WARMING TREND. AN UPPER TROUGH OVER THE OHIO VALLEY WILL KICK EAST WITH AN UPPER RIDGE OVER THE WESTERN CONUS BUILDING EAST. NORTHWEST FLOW WILL PREVAIL OVER EAST KANSAS WITH A WARMER AIRMASS SLOWLY MIGRATING EAST. THE UPPER RIDGE IS EXPECTED TO BUILD INTO THE PLAINS OVER THE WEEKEND BRINGING NEAR NORMAL TEMPERATURES. ANGLE && .AVIATION... MID LEVEL STRATUS WILL PERSIST OVER TERMINALS THROUGH THE EARLY MORNING HOURS BEFORE DISSIPATING. EXPECT THE TERMINALS TO REMAIN DRY...HOWEVER SHOWERS COULD APPROACH KMHK BRINGING A VERY LIGHT SHOWER OR TWO OVER THE NEXT COUPLE HOURS. NW WINDS WILL INCREASE THROUGHOUT THE DAY ON TUESDAY AND WILL GRADUALLY TAPER DOWN SHORTLY AFTER SUNSET. JL && .TOP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM CDT WEDNESDAY FOR KSZ008>012- 020>024-026-034>040-054>056-058-059. FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR KSZ008>012-020>024-026-034>040-054>056-058-059. &&
Hazardous weather outlook, Oct 17, 4:18 AM CDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 418 AM CDT MON OCT 17 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-180930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 418 AM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY SOUTH OF INTERSTATE 70. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FROST IS POSSIBLE EARLY WEDNESDAY. FROST IS LIKELY EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:33 AM CDT | Freeze Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 12 hr |
| Oct 18, 3:20 PM CDT | Freeze Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 17 hr |
| Oct 18, 3:20 PM CDT | Freeze Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 42 hr |
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.